MAUDE Adverse Event Report: CAREFUSION, INC JAMSHIDI NEEDLE BONE MARROW 11GX4 ASP; INSTRUMENT, BIOPSY

CAREFUSION, INC JAMSHIDI NEEDLE BONE MARROW 11GX4 ASP; INSTRUMENT, BIOPSY
Catalog Number DJ4011X
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/10/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, the user suspects needle crack during use.It was observed air leakage.[(b)(6) 2023] - received an email replies from complainant for information requested.Answers added in follow up tab.Refer email attached.[(b)(6)].- was the needle crack cause of the air leakage? (solar-med 14/9) yes.- did the reported issue occur before, during, or after use? (solar-med 14/9) during use.- what was the impact to the patient? (solar-med 14/9) no impact to the patient, abort the operation on time.- is there a photo or sample available showing the reported issue? (solar-med 14/9) defect sample is available.- was there any medical intervention required including diagnostics, procedures, and treatment delay? (solar-med 14/9) no.- where is the leakage coming from? (solar-med 14/9) neck or collar area of the bone marrow needle.- were there air bubbles associated with the leakage? (solar-med 14/9) yes.- was there an exposure to blood or medicines? (solar-med 14/9) no.- if exposure to blood or medicines what was the route of exposure? who was exposed, the healthcare provider or the patient? (solar-med 14/9) n/a.- was the product inoperable prior to use (solar-med 14/9) no.
 
Additional Manufacturer Narrative
(b)(4) initial emdr submission.A follow up emdr will be submitted if additional information becomes available.Device problem code: (b)(4).Patient problem code: (b)(6).
 
Additional Manufacturer Narrative
(b)(4) follow-up emdr for device evaluation: no photos or samples were received by our quality team for evaluation therefore the failure mode could not be verified.A review of the internal manufacturing device records and raw material history files for the reported lot number 0001446814 was performed and no recorded quality problems or rejections related to this incident were found.Product undergoes inspections during manufacturing, no issues related to the reported incident were identified, all procedural and functional requirements for product release have been met.Based on the available information we are not able to identify a root cause at this time.We appreciate you taking the time to bring this observation to our attention.Complaints received for this device and defect will continue to be monitored by our quality team for signs of emerging trends.
 
Event or Problem Description
It was reported that, the user suspects needle crack during use.It was observed air leakage.[15 sept 2023] - received an email replies from complainant for information requested.Answers added in follow up tab.Refer email attached.(b)(4) - was the needle crack cause of the air leakage? (solar-med 14/9) yes - did the reported issue occur before, during, or after use? (solar-med 14/9) during use.- what was the impact to the patient? (solar-med 14/9) no impact to the patient, abort the operation on time.- is there a photo or sample available showing the reported issue? (solar-med 14/9) defect sample is available.- was there any medical intervention required including diagnostics, procedures, and treatment delay? (solar-med 14/9) no.- where is the leakage coming from? (solar-med 14/9) neck or collar area of the bone marrow needle.- were there air bubbles associated with the leakage? (solar-med 14/9) yes.- was there an exposure to blood or medicines? (solar-med 14/9) no.- if exposure to blood or medicines what was the route of exposure? who was exposed, the healthcare provider or the patient? (solar-med 14/9) n/a.- was the product inoperable prior to use (solar-med 14/9) no.
 
Additional Manufacturer Narrative
(b)(4) follow-up emdr for device evaluation: one sample of lot number 0001446814 was received by our quality team for investigation.Upon visual inspection of the sample, no crack or visual defects were observed; therefore, the reported failure mode was not confirmed.A review of the internal manufacturing device records and raw material history files for the reported lot number 0001446814 was performed and no recorded quality problems or rejections related to this incident were found.Product undergoes inspections during manufacturing, no issues related to the reported incident were identified, all procedural and functional requirements for product release have been met.Based on the available information we are not able to identify a root cause at this time.We appreciate you taking the time to bring this observation to our attention.Complaints received for this device and defect will continue to be monitored by our quality team for signs of emerging trends.
 
Event or Problem Description
It was reported that, the user suspects needle crack during use.It was observed air leakage.[15 sept 2023] - received an email replies from complainant for information requested.Answers added in follow up tab.Refer email attached.[(b)(6)] - was the needle crack cause of the air leakage? (solar-med 14/9) yes - did the reported issue occur before, during, or after use? (solar-med 14/9) during use.- what was the impact to the patient? (solar-med 14/9) no impact to the patient, abort the operation on time.- is there a photo or sample available showing the reported issue? (solar-med 14/9) defect sample is available.- was there any medical intervention required including diagnostics, procedures, and treatment delay? (solar-med 14/9) no - where is the leakage coming from? (solar-med 14/9) neck or collar area of the bone marrow needle.- were there air bubbles associated with the leakage? (solar-med 14/9) yes - was there an exposure to blood or medicines? (solar-med 14/9) no - if exposure to blood or medicines what was the route of exposure? who was exposed, the healthcare provider or the patient? (solar-med 14/9) n/a - was the product inoperable prior to use (solar-med 14/9) no.

Brand Name
JAMSHIDI NEEDLE BONE MARROW 11GX4 ASP
Common Device Name
INSTRUMENT, BIOPSY
Manufacturer (Section D)
CAREFUSION, INC
zona franca las americas
santo domingo
Manufacturer (Section G)
CAREFUSION, INC
zona franca las americas
santo domingo
Manufacturer Contact
anna wehrheim
75 n. fairview drive
vernon hills, IL 60061
8015652341
MDR Report Key17787860
Report Number9680904-2023-00034
Device Sequence Number7433777
Product Code KNW
UDI-Device Identifier10885403087141
UDI-Public(01)10885403087141
Combination Product (Y/N)N
Initial Reporter CountryHK
PMA/510(K) Number
K171531
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue NumberDJ4011X
Device Lot Number0001446814
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/11/2023
Supplement Date Received by Manufacturer11/16/2023
01/16/2024
Initial Report FDA Received Date09/21/2023
Supplement Report FDA Received Date11/16/2023
01/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/03/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown